Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Louisville, KY

April 27, 2016Casey County, Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2016, 4:44 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 4:44 PM EDT (20:44 UTC)
Expired
Apr 27, 2016, 5:15 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Casey County, KY, Lincoln County, KY

The radar

The Louisville radar (KLVX), 128 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 4:45 PM EDTTSTM WND DMG3 Wsw Yosemite, KYTREES DOWN AND POWER OUTAGES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

964 
WUUS53 KLMK 272044
SVRLMK
KYC045-137-272115-
/O.NEW.KLMK.SV.W.0043.160427T2044Z-160427T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CASEY COUNTY IN CENTRAL KENTUCKY...
  SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KENTUCKY...

* UNTIL 515 PM EDT

* AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...
  MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MIDDLEBURG...WAYNESBURG...LANHAMTOWN...KINGS MOUNTAIN...WALLTOWN...MOUNT
  SALEM...SOUTH FORK AND NEW SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3727 8467 3726 8470 3732 8489 3743 8489
      3744 8461
TIME...MOT...LOC 2044Z 278DEG 18KT 3736 8486 

HAIL...1.75IN
WIND...60MPH
 
$$

SCHOETTMER
3 follow-up statements
843 
WWUS53 KLMK 272054
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT WED APR 27 2016

KYC045-137-272115-
/O.CON.KLMK.SV.W.0043.000000T0000Z-160427T2115Z/
CASEY KY-LINCOLN KY-
454 PM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL CASEY AND SOUTHWESTERN LINCOLN COUNTIES...

AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LIBERTY...MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...WAYNESBURG...KINGS MOUNTAIN...WALLTOWN...SOUTH FORK AND NEW
SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3727 8467 3726 8470 3732 8484 3740 8484
      3744 8461
TIME...MOT...LOC 2054Z 278DEG 18KT 3735 8479 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

SCHOETTMER
923 
WWUS53 KLMK 272104
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT WED APR 27 2016

KYC045-137-272115-
/O.CON.KLMK.SV.W.0043.000000T0000Z-160427T2115Z/
CASEY KY-LINCOLN KY-
504 PM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL CASEY AND SOUTHWESTERN LINCOLN COUNTIES...

AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF PULASKI...MOVING EAST AT 20 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINGS MOUNTAIN...WAYNESBURG...WALLTOWN AND SOUTH FORK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3727 8467 3726 8470 3732 8480 3740 8478
      3744 8461
TIME...MOT...LOC 2103Z 278DEG 18KT 3734 8473 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

SCHOETTMER
739 
WWUS53 KLMK 272116 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT WED APR 27 2016

KYC045-137-272126-
/O.EXP.KLMK.SV.W.0043.000000T0000Z-160427T2115Z/
CASEY KY-LINCOLN KY-
516 PM EDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASEY AND
SOUTHWESTERN LINCOLN COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS EXPIRED BUT HAS BEEN
REPLACED BY A NEW SEVERE THUNDERSTORM WARNING.

LAT...LON 3727 8467 3726 8470 3732 8480 3740 8478
      3744 8461
TIME...MOT...LOC 2111Z 278DEG 18KT 3734 8473 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:22 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 27, 3:22 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
322 PM EDT WED APR 27 2016

.SHORT TERM (Now through Thursday Night)...
Issued at 312 PM EDT Wed Apr 27 2016

As an upper low moves between Omaha and Des Moines tonight and a
speed max rounds its base, scattered showers and storms are expected
to develop INVOF the confluence of the Ohio and Mississippi Rivers
late this afternoon/early this evening. This convection should then
head northeast up the Ohio Valley. Scattered storms will also be
possible over the rest of central Kentucky in the warm and unstable
sector south of a warm front stretched out along Interstate 64.
There has been a lot of rain already today, limiting surface-based
instability along and either side of the warm front. The warm front
is not expected to move much other than perhaps a slight northward
drift. This would bring more unstable air slightly northward despite
earlier rains. In short, it will be an evening of monitoring radar
and satellite trends to see exactly where new convection sets up to
our west/southwest and moves into the area. WBZ heights around 10k
feet support hail as the main threat. If the surface remains
relatively stable the wind threat may be slightly lessened...but
will have to see how the warm front behaves and how much of a break
we can get between afternoon convection overhead and incoming
convection from the west this evening.

There has been torrential rain over a narrow band between
Elizabethtown and Mammoth Cave this afternoon, resulting in some
minor hydro issues in that area. Additional water problems will be
possible this evening under the heaviest rainers, especially in
urban centers.

Tomorrow the upper low will weaken and advance into the Great Lakes.
By afternoon lapse rates and cu rule support sct/bkn cu development.
PWATs look quite low and atmospheric cross-section show very little
available moisture. Can't rule out pop-up afternoon showers, though,
especially from southern Indiana to the Kentucky Blue Grass.

Thursday night high pressure will nose in from the northwest and
give us a pleasant night with temperatures dropping into the lower
and middle 50s.

.LONG TERM (Friday through Wednesday)...
Issued at 322 PM EDT Wed Apr 27 2016

High pressure to our north will give us a very nice day on Friday
with partly cloudy skies and temperatures peaking in the 70s.

We then enter into what should be a very wet weekend. Low pressure
will lazily move from the Red River Valley Saturday morning to the
mid-Atlantic coast by Sunday evening. The Gulf will be wide open and
models are progging a healthy low level jet bringing moisture
northward. Widespread showers and scattered thunderstorms will be
the result. One to three inches of rain over the course of the
entire weekend isn't out of the question.

Things should then dry out for the first part of the new work week
before the next system begins to approach by mid-week.

High temperatures throughout the long term will be in the 70s,
although some locations may not make it out of the 60s in southern
Indiana on Saturday.

&&

.AVIATION (18Z TAF Update)...
Updated at 137 PM EDT Wed Apr 27 2016

A challenging forecast cycle as the TAF sites deal with several
rounds of showers and thunderstorms through late this evening. SDF
and LEX are currently being impacted by showers and storms lifting
over a warm front. This boundary will only very slowly lift north
through the afternoon, which may help to keep the MVFR ceilings in
place at times. Additionally, visibilities will drop into IFR/low
MVFR in the heavier showers and storms.

Best chances for a lull in storm activity at SDF will be mid
afternoon to early evening. Then another round of storms is expected
between sunset and Midnight. Some gusty winds along with heavy
rainfall and CG lightning are expected. Some trailing stratiform
rain may follow into the pre-dawn hours along with ceilings dropping
below fuel alteranate toward dawn. Cold front approaches Thursday
morning with gustsy WSW winds, but dry.

Expecting LEX/BWG to see showers and storms most of the afternoon
with a brief break around and just after sunset. Then, another round
of showers and storms just before Midnight. LEX will then follow the
same pattern as SDF with trailing stratiform rain and ceilings
dropping into low IFR through the pre-dawn hours.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........13
Long Term.........13
Aviation..........BJS
Hazardous weather outlook, Apr 27, 3:40 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT WED APR 27 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280745-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
340 PM EDT WED APR 27 2016 /240 PM CDT WED APR 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS THIS EVENING WILL PRODUCE DANGEROUS LIGHTNING AND
LOCALLY TORRENTIAL RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF
HAIL AND GUSTY WINDS...ESPECIALLY WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDESPREAD SHOWERS AND SCATTERED STORMS WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAIN THIS WEEKEND. ONE TO THREE INCHES OF RAIN WILL
BE POSSIBLE OVER THE COURSE OF BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING, HAIL, OR HIGH WINDS
THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Apr 27, 2:49 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     4 SW MIDWAY             38.11N 84.73W
04/26/2016                   WOODFORD           KY   LAW ENFORCEMENT

            TREES DOWN NORTH OF VERSAILLES.

&&

BJS
Local storm report, Apr 27, 2:51 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     4 SW MIDWAY             38.11N 84.73W
04/26/2016                   WOODFORD           KY   LAW ENFORCEMENT

            TREES DOWN NORTH OF VERSAILLES.

0902 PM     TSTM WND DMG     SELLERSBURG             38.39N 85.76W
04/26/2016                   CLARK              IN   LAW ENFORCEMENT

            1 TREE DOWN IN SELLERSBURG.

0902 PM     TSTM WND DMG     1 NNE CLARKSVILLE       38.33N 85.76W
04/26/2016                   CLARK              IN   LAW ENFORCEMENT

            A TREE DOWN IN CEMENTVILLE

0715 PM     TSTM WND DMG     JASPER                  38.39N 86.94W
04/26/2016                   DUBOIS             IN   LAW ENFORCEMENT

            2 TREES DOWN IN JASPER.

0849 PM     TSTM WND DMG     2 E AUSTIN              38.74N 85.77W
04/26/2016                   SCOTT              IN   LAW ENFORCEMENT

            TREE AND POWER LINE DOWN JUST EAST OF
            AUSTIN.

0904 PM     TSTM WND DMG     2 N BEDFORD             38.62N 85.32W
04/26/2016                   TRIMBLE            KY   LAW ENFORCEMENT

            A FEW TREES DOWN ON HIGHWAY 421 NORTH OF
            BEDFORD.

1005 PM     TSTM WND DMG     2 N TYRONE              38.07N 84.86W
04/26/2016                   ANDERSON           KY   LAW ENFORCEMENT

            1 TREE DOWN.

0955 PM     TSTM WND DMG     2 NE BAGDAD             38.29N 85.02W
04/26/2016                   SHELBY             KY   LAW ENFORCEMENT

            TREES DOWN 2 NE OF BAGDAD.

0525 AM     TSTM WND DMG     3 W READY               37.37N 86.52W
04/27/2016                   BUTLER             KY   LAW ENFORCEMENT

            TREES DOWN IN NE BUTLER COUNTY NEAR THE
            GRAYSON COUNTY LINE.

1041 PM     TSTM WND GST     7 E VERSAILLES          38.05N 84.60W
04/26/2016  M51 MPH          FAYETTE            KY   ASOS

1013 PM     TSTM WND GST     2 WSW FRANKFORT         38.18N 84.90W
04/26/2016  M53 MPH          FRANKLIN           KY   ASOS

1008 PM     TSTM WND DMG     1 W FRANKFORT           38.19N 84.88W
04/26/2016                   FRANKLIN           KY   EMERGENCY MNGR

            SEVERAL LOCATIONS WITHOUT POWER INCLUDING
            TRAFFIC LIGHTS ON THE WESTERN SIDE OF
            FRANKFORT.

0936 PM     TSTM WND GST     BALLARDSVILLE           38.37N 85.35W
04/26/2016  M61 MPH          OLDHAM             KY   PUBLIC

            MEASURED ON PRIVATE WEATHER STATION.

0922 PM     TSTM WND GST     1 WSW JEFFERSONTOWN     38.20N 85.59W
04/26/2016  M57 MPH          JEFFERSON          KY   PUBLIC

            MEASURED AT A PRIVATE WEATHER STATION. TIME
            ESTIMATED BASED ON RADAR.

0507 PM     HAIL             1 ENE LOCKPORT          38.44N 84.96W
04/26/2016  E1.00 INCH       HENRY              KY   PUBLIC

            FACEBOOK REPORT OF NICKLE TO QUARTER SIZE
            HAIL FROM 5:00 TO 5:15 PM.

0900 PM     TSTM WND DMG     FLOYDS KNOBS            38.32N 85.87W
04/26/2016                   FLOYD              IN   BROADCAST MEDIA

            POLE BARN DESTROYED.

0830 PM     TSTM WND DMG     3 SW CORYDON            38.19N 86.17W
04/26/2016                   HARRISON           IN   COUNTY OFFICIAL

            TREE DOWN. POWER POLE DOWN. SEVERAL POWER
            OUTAGES.

0821 PM     TSTM WND GST     BATTLETOWN              38.07N 86.30W
04/26/2016  M52 MPH          MEADE              KY   TRAINED SPOTTER

            NO DAMAGE REPORTED, BUT THINGS BLOWING
            AROUND

0820 PM     TSTM WND DMG     2 E BEDA                37.50N 86.92W
04/26/2016                   OHIO               KY   DEPT OF HIGHWAYS

            TREES AND POWER LINES DOWN ON SILVER BEACH
            ROAD NORTH OF HARTFORD. TIME ESTIMATED BASED
            ON RADAR.

0803 PM     TSTM WND DMG     1 E GATCHEL             38.05N 86.63W
04/26/2016                   PERRY              IN   911 CALL CENTER

            MULTIPLE TREES DOWN AND POWER OUTAGES ACROSS
            THE COUNTY. DISPATCH IS VERY BUSY.

0754 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
04/26/2016                   PERRY              IN   TRAINED SPOTTER

            MULTIPLE TREES AND TREE LIMBS DOWN.

0815 PM     TSTM WND DMG     1 S PILOT KNOB          38.27N 86.35W
04/26/2016                   CRAWFORD           IN   EMERGENCY MNGR

            TREES DOWN OVER THE EASTERN PART OF THE
            COUNTY.

0749 PM     TSTM WND DMG     LEWISPORT               37.93N 86.90W
04/26/2016                   HANCOCK            KY   911 CALL CENTER

            SEVERAL TREES DOWN, ONE OF WHICH IS ON TOP
            OF A TRUCK. NO INJURIES REPORTED. MOST
            DAMAGE IS IN THE LEWISPORT AREA OF THE
            COUNTY.

0735 PM     TSTM WND GST     2 N JOHNSBURG           38.25N 86.96W
04/26/2016  M52 MPH          DUBOIS             IN   AWOS

0704 PM     HAIL             FRANKFORT               38.19N 84.87W
04/26/2016  M1.00 INCH       FRANKLIN           KY   PUBLIC

            PICTURE VIA SOCIAL MEDIA.

0918 PM     TSTM WND DMG     1 SE GOSHEN             38.40N 85.58W
04/26/2016                   OLDHAM             KY   TRAINED SPOTTER

            LARGE MAPLE TREE DOWN IN GOSHEN. SPOTTER
            ESTIMATED WIND OF 60 TO 70 MPH.

0610 PM     HAIL             2 ESE BLOCHER           38.71N 85.61W
04/26/2016  E1.00 INCH       JEFFERSON          IN   TRAINED SPOTTER

            HWY 56 ON THE SCOTT AND JEFFERSON COUNTY
            LINE REPORTS OF HALF AN INCH TO QUARTER SIZE
            HAIL.

0620 PM     HAIL             2 SE SHELBYVILLE        38.19N 85.21W
04/26/2016  E1.00 INCH       SHELBY             KY   AMATEUR RADIO

            MOSTLY NICKEL SIZED, BUT SEVERAL FLAT
            QUARTER SIZED. SHORT DURATION.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Apr 27, 3:09 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM CDT WED APR 27 2016

KYZ061-062-071-271945-
BUTLER-WARREN-EDMONSON-
209 PM CDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN...EAST
CENTRAL BUTLER AND NORTHWESTERN EDMONSON COUNTIES...

AT 208 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF
DELAFIELD...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...LINDSEYVILLE...REEDYVILLE...SWEEDEN...RIVERSIDE...
PROSPERITY...BENLEO...ANNA...BLACK GOLD AND BIG REEDY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3716 8658 3732 8642 3733 8632 3718 8621
      3708 8652
TIME...MOT...LOC 1908Z 229DEG 26KT 3715 8649

SCHOETTMER
Special weather statement, Apr 27, 3:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM CDT WED APR 27 2016

KYZ061>063-071-074-272015-
HART-BUTLER-WARREN-EDMONSON-BARREN-
245 PM CDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...EAST
CENTRAL BUTLER...SOUTHWESTERN HART...NORTH CENTRAL BARREN AND
EDMONSON COUNTIES...

AT 245 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
BROWNSVILLE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...PARK CITY...ROSEBURG...OLLIE...CHALYBEATE...STOCKHOLM...
HIGHLAND SPRINGS...BIG WINDY...BLACK GOLD AND PIG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3707 8646 3721 8651 3734 8605 3708 8601
TIME...MOT...LOC 1945Z 256DEG 37KT 3715 8639

SCHOETTMER
Special weather statement, Apr 27, 4:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT WED APR 27 2016

KYZ066-067-272045-
CASEY-LINCOLN-
415 PM EDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CASEY AND WEST CENTRAL
LINCOLN COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIBERTY...MOVING EAST
AT 20 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...HUSTONVILLE...JACKTOWN...MORELAND...MIDDLEBURG...ELLISBURG...
LAWHORN HILL...CHILTON...BEECH BOTTOM AND PEYTONS STORE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3733 8508 3740 8510 3740 8509 3741 8508
      3742 8506 3741 8505 3744 8504 3752 8481
      3729 8482
TIME...MOT...LOC 2015Z 265DEG 19KT 3738 8502

SCHOETTMER
Special weather statement, Apr 27, 4:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT WED APR 27 2016

KYZ066-067-272115-
CASEY-LINCOLN-
443 PM EDT WED APR 27 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CASEY AND
SOUTHWESTERN LINCOLN COUNTIES...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIBERTY...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...WAYNESBURG...KINGS MOUNTAIN...WALLTOWN...SOUTH FORK AND NEW
SALEM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3727 8468 3726 8469 3731 8488 3741 8486
      3743 8464
TIME...MOT...LOC 2042Z 274DEG 17KT 3735 8484

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:05 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade40 min
Apr 26, 8:30 PM EDTSpecial Weather StatementLMKButler, Logan60 min
Apr 26, 8:43 PM EDTSpecial Weather StatementLMKBullitt, Jefferson62 min
Apr 26, 8:47 PM EDTSevere Thunderstorm WarningLMKJefferson28 min
Apr 26, 8:49 PM EDTSevere Thunderstorm WarningLMKTrimble26 min
Apr 26, 9:10 PM EDTSpecial Weather StatementLMKTrimble35 min
Apr 26, 9:17 PM EDTSpecial Weather StatementLMKEdmonson, Grayson, Hart, Logan, Simpson, Warren58 min
Apr 26, 9:22 PM EDTSpecial Weather StatementLMKHenry, Oldham, Shelby, Spencer38 min
Apr 26, 9:28 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Oldham, Shelby, Spencer32 min
Apr 26, 9:46 PM EDTSpecial Weather StatementLMKAllen, Barren, Green, Hart, Metcalfe44 min
Apr 26, 9:53 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby37 min
Apr 26, 10:27 PM EDTSpecial Weather StatementLMKBourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 3 more48 min
Apr 26, 10:49 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Madison, Nicholas56 min
Apr 26, 10:59 PM EDTSpecial Weather StatementLMKLincoln46 min
Apr 27, 5:22 AM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson23 min
Apr 27, 1:30 PM EDTSpecial Weather StatementLMKHardin, Larue60 min
Apr 27, 2:18 PM EDTSpecial Weather StatementLMKSpencer27 min
Apr 27, 2:32 PM EDTAreal Flood AdvisoryLMKGrayson, Hardin3 hr
Apr 27, 2:47 PM EDTFlash Flood WarningLMKGrayson, Hardin3 hr
Apr 27, 3:09 PM EDTSpecial Weather StatementLMKEdmonson36 min
Apr 27, 3:16 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren29 min
Apr 27, 3:45 PM EDTSpecial Weather StatementLMKEdmonson30 min
Apr 27, 4:15 PM EDTSpecial Weather StatementLMKCasey30 min
Apr 27, 4:43 PM EDTSpecial Weather StatementLMKCasey32 min
Apr 27, 4:48 PM EDTSevere Thunderstorm WarningLMKGreen, Taylor27 min
Apr 27, 5:11 PM EDTSpecial Weather StatementLMKTaylor34 min
Apr 27, 5:12 PM EDTSevere Thunderstorm WarningLMKLincoln18 min
Apr 27, 5:26 PM EDTSpecial Weather StatementLMKAdair, Casey34 min
Apr 27, 5:51 PM EDTSevere Thunderstorm WarningLMKCasey, Russell24 min
Apr 27, 6:01 PM EDTTornado WarningLMKOhio29 min
Apr 27, 6:29 PM EDTSevere Thunderstorm WarningLMKOhio31 min
Apr 27, 6:57 PM EDTSpecial Weather StatementLMKOhio33 min
Apr 27, 7:16 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio44 min
Apr 27, 7:24 PM EDTSpecial Weather StatementLMKButler, Logan, Ohio, Simpson, Warren51 min
Apr 27, 7:38 PM EDTFlash Flood WarningLMKOhio3 hr
Apr 27, 7:48 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio42 min
Apr 27, 7:51 PM EDTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Grayson, Simpson, Warren39 min
Apr 27, 7:52 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.